MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HPBLUE
Medical Device Problem Codes Crack (1135); Failure to Read Input Signal (1581); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/5/2024.D4 batch #: a9az6g.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? [ans: no further updates from nurse/ surgeon regarding on this issue.] investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with a visual blemish in the connector pins and a dry body fluid at the gold rings area.It was connected to a generator, evaluated with a test instrument, and was found to be functional.Additionally, photos were provided and they showed the condition of the reported event.The handpiece was disassembled to verify the condition of the internal components.The moisture indicator was positive.The handpiece has a number of seals to prevent fluids from entering the housing."positive moisture indicator¿ describes a condition where water enters the handpiece cavity during the steam sterilization process.The primary path of ingress is the distal seal, this may be caused by a reduction of the compressive force on the distal seal.However, no definitive root cause could be drawn.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformances were identified.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.It is probable that the ingress of moisture affected handpiece functionality.
 
Event or Problem Description
It was reported that during a thyroidectomy the surgeon was using this hpblue with har9f at first which it went well.Suddenly the har9f could not be activated.Thus he decided to change another cable with the same har9f to continue the surgery.The procedure was delayed.The nurse tried to use this cable with the same har9f after case, which giving same error message.Salesman went on-site to check the cable and found there's abnormal situation with the cable.The 7 pins where to connect with adapter go darken (look like covering with black dust) which is different from the shinny pins we usually see with cable.Salesman also found there's a black metallic/plastic fragment at the connecting area with consumables.Salesman tried to connect it with gen11 and underwent handpiece testing, however it popped out with 'reactive' 'two switch activating detected' and could not pass the testing.

Brand Name
HARMONIC BLUE HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19911495
Report Number3005075853-2024-05693
Device Sequence Number7136393
Product Code LFL
UDI-Device Identifier10705036002154
UDI-Public10705036002154
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPBLUE
Device Lot NumberA9AZ6G057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown